Announcement

Collapse
No announcement yet.

new doc says i will prob get cataracts super early from steriod use.read please

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • new doc says i will prob get cataracts super early from steriod use.read please

    ok so i like my new doc (had gone to him when my other guy was there at times (who retired)))

    anyway,, he is a stickler w/ the steriods.. he is very over the top in my opinion... he said flat out since i used prednisolone off and on for the past 4 years i have already increased my risk of early cataracts and /or glaucoma.. i get tested yearly for glaucoma.. and pressure tests but in his opinion my pressure could spike one day at home andthere is no way to measure that, etc..

    so he had me try fml... did nothing..i went to a higher dose of fml .25% preservative free.. barely helps... i asked about lotemax ointment since it doesnt have bak in it (which im allergic to).. he said i could use it sparingly but it is still up there with predforte (prednisolone) as far as hitting the back of the eye leading to complications.. ahhhh

    well i took the sample of lotemax ointment but didnt get it filled yet cause its over $120 with medicare. yikes..

    also will be trying Cromolyn 4% preservative free from Leiters for allergies- a mast cell stabilizer but has to be taken about a month before allergies hit..i pray it works andhelps..

    what do u guys/gals think about my docs thinking on steriods.? he is prob right but i think he is a little over the top????
    my pressure has never gone above 14... anyway,, i am also now using refresh pm in my right eye when needed-when it just burns and drops dont help.. i also bought some genteal gel today as a lot of u on here like it..

    ok any thoughts on my doc's views on lotemax and steriods in genernal?? i guess better to be safe than sorry.. according to him tho i have already put my eyes at a risk..why didnt my corneal specialist tell me this years ago?? he said it was ok to use up to 3x a day at times as long as pressure didnt spike-plug he said i wasnt a steriod responder..

    sorry so long of a post.yikes.. i guess some docs are just more worrisome about steriods/drugs than others...
    thoughts/?? thanks everybody..esp to those who read this whole thing!!!

    jenny
    Jenny

  • #2
    My opinion, steroids are just plain dangerous, I avoid them whenever possible. If I do NEED to use them it is very short term and sparingly...F/G

    Comment


    • #3
      thanks.. but what do u use if or when one of your eyes is bone dry--i mean so painful u cannot open it??? and even regular ointment does nothing??? i cannot function when i am this bad from the sjogrens.. my right eye is so bad even with the serum.. any suggestions f/g???

      and what is considered short term? 2 weeks?
      Jenny

      Comment


      • #4
        Short term for me is 2 days. I was prescribed roids twice, once in the beginning but nothing helped then because my biggest problem was caused by a reaction to Gentel Gel. Later it was prescribed to use when starting restasis but again it made no difference to my tolerance so after 2 days I quit. I was prescribed and oral steroid for the Sjogrens to take indefinitely but I filled it, read up on the side effects of steroids and decided that I didn't want to swap one problem for another and quit after 2 days.

        Regarding what I would try under the circumstances I replied in another thread you started but I will repeat. I think I might just try patching the eye for a few days and only put in the serum drops, restasis if you are still using it and maybe some saline as required and give it a rest from light, chemicals...etc. Don't use compresses, soaps, nothing and see if that won't calm it down. Just a suggestion, something I would try...cheers...F/G

        Comment


        • #5
          I would be very careful with steriod use. I think that their use greatly contributed to my problems. I was on various steriod drops for over 6 months for inflammation inside the eye. They did not help and I ended up with an injection of vancomycin which seems to have done the trick. Steriods can also thin the cornea. I also ended up with glaucoma in that eye. Believe me...you don't want to end up having to use glaucoma drops..they are very drying!!

          It is good that you are on top of checking your pressures. A pressure of 14 is very good and it is good news that you are not a "steriod responder." Lotemax is supposed to be the lesser of the evils as far as steriods go. I think it os Durezol that is the strongest.

          Comment


          • #6
            he said flat out since i used prednisolone off and on for the past 4 years i have already increased my risk of early cataracts and /or glaucoma..
            There is nothing over the top about that statement. If you google it there's plenty of material about the associations. Long term use of steroids is just not a good idea. Don't forget the BAK factor as well as the steroid itself. It's one thing to use steroids in the short term for a compelling medical reason but I don't think personally that eye pain should drive us into it. We all have to have other strategies.
            Rebecca Petris
            The Dry Eye Zone

            Comment


            • #7
              i dont use anything with BAK in it .. all the steriods i use are preservative free from Leiters.... right now my doc has me using it in my right eye for 2 weeks to try and bring inflammation down.. what else do u suggest rebecca when the pain is so bad and i cant function?? other than taping my eye shut which gives me headaches and i still feel the pain....

              Also my doc said FML is pretty safe?? is that true?? i dont find it helps me much though.. right now i am trying preservative free Cromolyn to help with allergies that will start in a month or so... i guess i just have to suffer??? it is so hard having mgd and sjogrens...if anybody can offer suggestions other than shutting my eyes i would appreciate it.. i cant live like this ..its been over 6 years and am not sure what more i can take.

              Abby--what is vancomycin ??? so now you have glaucoma/??
              Jenny

              Comment


              • #8
                i feel really ignorant.. all my docs up until now basically had me thinking as long as they checked teh pressure monthly and i had my glaucoma screenings yearly i would be ok (or they would catch something early).. now this doc tells me that pressure can spike at any time etc.... what can i do other than take steriods? esp when i have severe eye allergies and i am miserable.. preservative free drops only do so much... i hoep the cromolyn works that i am trying at least for allergies... i am so sad now.

                ps i have 2 plugs and my uppers are cauterized... i do daily warm compresses..not sure what else i can do..and yes i take tons of high quality fish oil... which i spend tons on.. per my doc...

                plus im 5 weeks into progesterone/testosterone drops .... so far nothing..
                Last edited by jenny2008; 16-Feb-2013, 19:50.
                Jenny

                Comment


                • #9
                  Jenny..Don't panic about the steriods and your eye pressure. It sounds like your doctor is being very vigilant about watching your pressures. A reading of 14 is good..anything over 21 is considered suspect for glaucoma. Make sure the doc checks your pressure at different times of the day because it can fluctuate (make your apt. in early morning, late morn and afternoon). I am not sure your pressure would spike that high overnight..but I am not a doctor!

                  Vancomycin is an antibiotic. I had an infection behind the IOL in my eye..which caused inflammation hence the reason I had to use steriods for such a long time. Yes, I have glaucoma in that eye so that means a lifetime of drops and monitoring. The drops are very drying and it is another huge worry. My case is complicated but the steriods and BAK really did a number on me!

                  I am one month into a new supplement called HydroEye. It is made by ScienceBasedHealth. Lots of good articles on the website written by Dr. Pfugfelder and his peers. He recommended them to me. I will let you know how it goes. They told me it would take 3 to 4 months to notice a difference. Hope this helps. Have you tried Celluvisc?

                  Comment


                  • #10
                    not sure if i tried celluvisic or not? a drop?? i tried genteal and a bunch of others-hated them. only like theratears but they dont last and hat ethe gel!@

                    i have had morning afternoon and even apts where they didnt see me until around 3 so that is good...

                    now why are your glaucoma drops so drying? is is the preservative in them??? u could prob get them special ordered pres.free .. ??

                    thanks for replying..please respond or private msg me!! thanks..

                    keep me postd on hydroeye..ive heard of it.. ive been on physician recommended neutracueticals for a few years..$$$ but highly recommonded by docs..veryy high epa and dha..
                    Jenny

                    Comment

                    Unconfigured PHP Module

                    Collapse

                    Working...
                    X

                    Debug Information